Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 3, 2008, 7:11 PM CDT for Johnson County, Wyandotte County, Kansas; Jackson County, Missouri. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 4, 2008, 2:28 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Wyandotte County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:29 PM CDT | FLOOD | 2 Nw Merriam, KS | FLOODING WAS REPORTED NEAR MERRIAM DUE TO HEAVY RAINS. |
| Jun 3, 8:02 PM CDT | FLASH FLOOD | Fairway, KS | JOHNSON COUNTY DISPATCH REPORTED ROAD BEING BLOCKED BY LAW ENFORCMENT DUE TO FLOODING AT THE INTERSECTION OF CANTERBURY ROAD AND STATE PARK ROAD IN FAIRWAY, KANSAS |
| Jun 4, 12:05 AM CDT | FLASH FLOOD | 2 Nw Olathe, KS | INTERSECTION OF PARKER ST. AND K7 IMPASSABLE DUE TO FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 040013
FFWEAX
KSC091-209-MOC095-040500-
/O.NEW.KEAX.FF.W.0008.080604T0011Z-080604T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL MIDNIGHT CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL ESTIMATES SHOWS ONE TO TWO INCHES OF RAIN
HAS OCCURRED IN THE SHAWNEE AND MERRIAM AREA IN THE LAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DE
SOTO...FAIRWAY...INDEPENDENCE...KANSAS CITY...KANSAS CITY KANSAS...
LAKE QUIVIRA...LEAWOOD...LENEXA...MERRIAM...MISSION...MISSION
HILLS...NORTH KANSAS CITY...OLATHE...OVERLAND PARK AND PRAIRIE
VILLAGE.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3894 9441 3885 9505 3895 9504 3899 9495
3898 9492 3901 9491 3911 9465 3912 9458
3915 9450 3912 9445 3917 9441 3917 9440
$$
PC4 follow-up statements
000
WGUS73 KEAX 040110
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT TUE JUN 3 2008
KSC091-209-MOC095-040500-
/O.CON.KEAX.FF.W.0008.000000T0000Z-080604T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
809 PM CDT TUE JUN 3 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN
NORTHEAST KANSAS...AND NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL
MISSOURI UNTIL MIDNIGHT CDT...
AT 800 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THEY
WERE HAVING TO BLOCK THE CANTERBURY AND STATE PARK ROAD IN FAIRWAY
DUE TO HIGH WATER.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3894 9441 3885 9505 3895 9504 3899 9495
3898 9492 3901 9491 3911 9465 3912 9458
3915 9450 3912 9445 3917 9441 3917 9440
$$
PC000
WGUS73 KEAX 040255
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT TUE JUN 3 2008
KSC091-209-MOC095-040500-
/O.CON.KEAX.FF.W.0008.000000T0000Z-080604T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
953 PM CDT TUE JUN 3 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN JOHNSON COUNTY
IN EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN
NORTHEAST KANSAS...AND NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL
MISSOURI UNTIL MIDNIGHT CDT...
AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
HEAVY RAINFALL HAD PUSHED SOUTH OF THE WARNED AREA. OBSERVED
RAINFALL AMOUNTS WERE IN EXCESS OF THREE INCHES ACROSS EXTREME
NORTHEAST JOHNSON COUNTY...WITH TOTALS WELL OVER TWO INCHES ACROSS
THE REMAINDER OF THE AREA. RUNOFF FROM THIS HEAVY RAINFALL WILL
CONTINUE TO PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
LAT...LON 3894 9441 3885 9505 3895 9504 3899 9495
3898 9492 3901 9491 3911 9465 3912 9458
3915 9450 3912 9445 3917 9441 3917 9440
$$
SAW000
WGUS53 KEAX 040436
FFWEAX
KSC091-209-MOC095-040900-
/O.EXT.KEAX.FF.W.0008.000000T0000Z-080604T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 PM CDT TUE JUN 3 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
SOUTHEASTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 400 AM CDT
* AT 1129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. ONE TO THREE INCHES OF RAIN WITH LOCALLY HEAVIER
AMOUNTS HAVE BEEN REPORTED SINCE 8 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DE
SOTO...FAIRWAY...INDEPENDENCE...KANSAS CITY...KANSAS CITY KANSAS...
LAKE QUIVIRA...LEAWOOD...LENEXA...MERRIAM...MISSION...MISSION
HILLS...OLATHE...OVERLAND PARK...PRAIRIE VILLAGE AND RAYTOWN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND HALF INCHES OF RAIN
ARE POSSIBLE THROUGH 2 AM.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3894 9441 3885 9505 3895 9504 3899 9495
3898 9492 3901 9491 3911 9465 3912 9458
3915 9450 3912 9445 3917 9441 3917 9440
$$
DB000
WGUS73 KEAX 040728
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
226 AM CDT WED JUN 4 2008
KSC091-209-MOC095-040741-
/O.CAN.KEAX.FF.W.0008.000000T0000Z-080604T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYANDOTTE KS-JOHNSON KS-JACKSON MO-
226 AM CDT WED JUN 4 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN JOHNSON
COUNTY IN EAST CENTRAL KANSAS...AND SOUTHEASTERN WYANDOTTE COUNTY IN
NORTHEAST KANSAS...AND NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL
MISSOURI IS CANCELLED...
THIS WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING THAT
REMAINS IN EFFECT UNTIL 2 PM TODAY.
LAT...LON 3894 9441 3885 9505 3895 9504 3899 9495
3898 9492 3901 9491 3911 9465 3912 9458
3915 9450 3912 9445 3917 9441 3917 9440
$$
NRRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:28 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 3, 6:28 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 628 PM CDT TUE JUN 3 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /421 PM CDT TUE JUN 3 2008/ SEVERE WEATHER CONCERNS DOMINATE THE IMMEDIATE CONCERNS. EARLY MORNING OUTFLOW BOUNDARY HAS BECOME DIFFUSE THIS AFTERNOON BUT THERE IS AN EAST-WEST BOUNDARY SHOWING UP ACROSS NORTHERN MO VIA SURFACE PRESSURE/ALTIMETER ANALYSIS AND SUPPORTED BY DIFFERENTIAL HEATING. CONGESTED CU FORMED AS EXPECTED ONCE WE HIT THE MID 80S BUT VERTICAL DEVELOPMENT IS STILL RETARDED BY PESKY CAP. EXPECT CONVECTION TO INITIATE BY 23Z WITH FAVORED AREA ASSOCIATED WITH THE MORE CONGESTED CU FROM EAST CENTRAL KS TO BETWEEN IRK AND MOBERLY. ONCE ACTIVITY STARTS IT WILL LIKELY GO FAST AND BECOME SEVERE. LOW LEVEL WIND SHEAR NOT AS FAVORABLE FOR TORNADIC DEVELOPMENT AS EARLIER THOUGHT SINCE SURFACE WINDS HAVE VEERED TO THE SOUTHWEST. BUT CANNOT RULE OUT ENTIRELY AS 0-6KM SHEAR STILL SUFFICIENT TO SUPPORT ROTATING STORMS AND BRIEF SPIN UPS POSSIBLE WITH STORM INTERACTION WITH PRE-EXISTING BOUNDARIES. OTHERWISE...CONVECTION SHOULD WEAKEN TOWARDS DAYBREAK WEDNESDAY WITH CONVECTION BECOMING MORE ELEVATED AS STRONG MID LEVEL WARMING PUSHES BACK TO THE NORTHEAST AND SHIFTS PRECIPITATION CHANCES TO THE MO/IA BORDER BY LATE MORNING. THIS WILL LEAVE THE BULK OF THE CWA UNDER A STRONG CAP WITH MAX TEMPERATURES NEARING 90F. THIS CAP WILL EFFECTIVELY INHIBIT CONVECTION OVER THE CWA UNTIL THURSDAY NIGHT WHEN THE CENTRAL PLAINS COLD FRONT FINALLY PUSHES SOUTHEAST. THURSDAY TEMPERATURES SHOULD BE SIMILAR TO WEDNESDAYS. MJ LONG RANGE (FRIDAY THROUGH MONDAY)... LATE THURSDAY NIGHT INTO FRIDAY AN UPPER LEVEL TROUGH WILL BE PROGRESSING OVER THE GREAT PLAINS AND INTO OUR AREA...POSSIBLY BRINGING WITH IT OUR NEXT CHANCE FOR ACTIVE WEATHER. LATER IN THE DAY FRIDAY...THE APPROACHING FRONTAL SYSTEM AT THE SURFACE WILL SERVE AS A LIFTING MECHANISM FOR ADDITIONAL CONVECTION. SURFACE TEMPERATURES ON FRIDAY WILL BE NEAR 80 F THROUGHOUT THE ENTIRE CWA...WHICH SHOULD HELP ENHANCE THE AVAILABLE ENERGY. THE EXACT TIMING OF THE SYSTEM IS THE MAIN ISSUE...AS IT WILL PLAY A LARGE ROLE IN WHEN AND WHERE THE CONVECTION ACTUALLY BEGINS. EARLY SATURDAY MORNING THERE MAY STILL BE SOME LINGERING PRECIPITATION ALONG THE SURFACE BOUNDARY...BUT ONCE THAT DISSIPATES IT SHOULD OTHERWISE BE AN UNSEASONABLY WARM REST OF THE WEEKEND. TEMPERATURES WILL BE QUITE A BIT ABOVE NORMAL...CLIMBING INTO THE UPPER 80S DUE TO THE PRESENCE OF A BUILDING UPPER LEVEL RIDGE. DECIDED TO RAISE THE POPS SUNDAY AFTERNOON AND EVENING IN OUR EXTREME NORTHERN COUNTIES TO ACCOUNT FOR THE LOW PRESSURE SYSTEM MOVING JUST TO THE NORTH OF OUR CWA. ON MONDAY THE WARM WEATHER CONTINUES WITH HIGHS APPROACHING 90 DEGREES SOUTH OF THE KANSAS CITY METROPOLITAN AREA. MJS && .AVIATION... FOR THE 00Z TAF WILL HAVE TEMPO GROUP OF THUNDER FOR THE FIRST TWO HOURS DURING THE PEAK TIME OF INSTABILITY WITH CURRENT CONVECTION. CURRENT DEVELOPMENT MAY MISS KMCI...BUT LOOKS ON TRACK FOR KMKC. FOR KSTJ...STORMS MAY MISS TO THE NORTH AND SOUTH OF THE AIRPORT...SO WILL NOT PUT ANY TEMPO GROUP IN THAT TAF. FOR THE LATE NIGHT...WILL NOT MENTION ANY THUNDER AT THIS POINT AS WE MAY CAP OFF AS WARM AIR ALOFT IN THE H85 TO H75 LAYER SURGES BACK INTO THE REGION. THIS WILL LIKELY KEEP THE AREA CAPPED THROUGH MUCH OF THE DAY...SO WILL NOT HAVE ANY THUNDER IN THROUGH 00Z. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 3, 1:10 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 110 PM CDT TUE JUN 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 110 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EAST-WEST OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS THUNDERSTORMS IS BEGINNING TO WASH OUT FROM NEAR ST JOSEPH TO MOBERLY. IF THIS BOUNDARY FALLS APART ENTIRELY IT WILL MAKE IT MORE DIFFICULT TO FOCUS THE INITIAL THUNDERSTORM DEVELOPMENT. IN ADDITION A STRONG CAP OR LAYER OF PRONOUNCED WARMING AT MID LEVELS IS WORKING ITS WAY INTO EAST CENTRAL KS. NONETHELESS...STILL EXPECT SCATTERED THUNDERSTORMS TO FORM BY LATE AFTERNOON ACROSS NORTHERN MO AND EVOLVE INTO A CONVECTIVE COMPLEX. THE AREA OF STORMS SHOULD SAG SOUTHWARD WHILE INDIVIDUAL CELLS TRACK EAST WITH THE COMPLEX REACHING THE MISSOURI RIVER BY EARLY EVENING. MODERATE TO HIGH VALUES OF INSTABILITY PLUS DECENT 0-6KM SHEAR AND AN APPROACHING 700MB SHORTWAVE SHOULD BE SUFFICIENT TO SUPPORT STRONG TO SEVERE THUNDERSTORMS WITH A FEW ROTATING STORMS. PRIMARY SEVERE THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL WITH LOCALIZED FLOODING WILL BE POSSIBLE IF AN MCS CAN FORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NORTH AND WEST OF THE FORECAST AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE ACTIVITY MOVING INTO THE AREA OVERNIGHT INTO FRIDAY MORNING. LARGE HAIL AND DAMAGING WINDS...ALONG WITH EXCESSIVE RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY NORTH OF A PAOLA KANSAS TO BOONVILLE LINE...AND SOUTH OF THE MISSOURI RIVER FROM 9 PM TO 3 AM. ACTIVATION MAY ALSO BE NECESSARY OVER PORTIONS OF THE OUTLOOK AREA THURSDAY NIGHT AND FRIDAY MORNING.
In the hours before
Special weather statement, Jun 3, 6:09 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 609 PM CDT TUE JUN 3 2008 KSZ104-105-032345- JOHNSON-WYANDOTTE- 609 PM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND SOUTHEASTERN WYANDOTTE COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNER SPRINGS...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... LAKE QUIVIRA BY 615 PM CDT. SHAWNEE AND MERRIAM BY 625 PM CDT. MISSION...COUNTRYSIDE AND FAIRWAY BY 630 PM CDT. WESTWOOD BY 635 PM CDT. THE TOWNS OF ZARAH...MONTICELLO...LAKE OF THE FOREST...HOLLIDAY... MUNCIE AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. 21
Local storm report, Jun 3, 6:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL LENEXA 38.96N 94.79W
06/03/2008 E0.88 INCH JOHNSON KS TRAINED SPOTTER
NICKEL SIZED HAIL WAS REPORTED AT SHAWNEE MISSION PARKWAY
AND LACKMAN ROAD.
&&
GAMISLocal storm report, Jun 3, 6:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL MISSION 39.03N 94.66W
06/03/2008 E1.00 INCH JOHNSON KS TRAINED SPOTTER
AT JOHNSON AND LAMAR
&&
BAILEYLocal storm report, Jun 3, 6:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL MERRIAM 39.02N 94.69W
06/03/2008 E0.75 INCH JOHNSON KS TRAINED SPOTTER
67TH AND I-35
&&
BAILEYLocal storm report, Jun 3, 6:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL N ROELAND PARK 39.04N 94.64W
06/03/2008 E1.00 INCH JOHNSON KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT
INTERSECTION OF JOHNSON DRIVE AND ROE AVENUE IN ROELAND
PARK, KANSAS
&&
MSINGERSpecial weather statement, Jun 3, 7:03 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 703 PM CDT TUE JUN 3 2008 KSZ105-040030- JOHNSON- 703 PM CDT TUE JUN 3 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JOHNSON COUNTY UNTIL 730 PM CDT... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARDNER...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... SPRING HILL BY 710 PM CDT. THE TOWNS OF CLARE AND JOHNSON CO ARPT ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 39 min |
| Jun 3, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 35 min |
| Jun 3, 8:53 PM CDT | Flash Flood Warning | EAX | Johnson | 6 hr |
| Jun 3, 9:33 PM CDT | Flash Flood Warning | EAX | Miami | 5 hr |
| Jun 3, 11:55 PM CDT | River Flood Warning | EAX | Johnson | 8 hr |
| Jun 4, 2:14 AM CDT | Areal Flood Warning | EAX | Johnson, Wyandotte | 32 hr |
| Jun 4, 4:37 AM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 38 min |
| Jun 4, 5:56 PM CDT | River Flood Warning | EAX | Linn | 18 hr |
| Jun 3, 7:16 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 44 min |
| Jun 3, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Jun 3, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 38 min |
| Jun 3, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton | 25 min |
| Jun 3, 8:37 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon and 2 more | 6 hr |
| Jun 3, 8:40 PM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Jun 3, 9:00 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 6 hr |
| Jun 3, 10:55 PM CDT | Flash Flood Warning | EAX | Johnson, Pettis | 6 hr |
| Jun 3, 11:02 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 19 days |
| Jun 3, 11:55 PM CDT | River Flood Warning | EAX | Jackson | 15 hr |
| Jun 4, 3:04 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 40 hr |
| Jun 4, 3:11 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jun 4, 6:50 AM CDT | Areal Flood Advisory | EAX | Jackson, Lafayette, Ray | 3 hr |
| Jun 4, 7:50 AM CDT | River Flood Warning | EAX | Cooper | 18 hr |
| Jun 4, 11:01 AM CDT | Areal Flood Warning | EAX | Cass, Henry, Johnson | 23 hr |
| Jun 4, 3:48 PM CDT | Areal Flood Warning | EAX | Jackson | 7 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.